Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Beginning of the end???
Dec 27, 2009

I have been undectable for server years and am 59 years old. I have had no OI's and have had a CD4 count of 780 to 830 until the last six months when my CD4 count dropped to 530 and stayed there for the next test. My viral load has stayed undetectable but I'm afraid this is the beginning of the end of my successful treatment and overall deterioration of my health and final result. Is there a more potent medication than atripla that I can take at this juncture or is this just the expected somewhat reduced life expectancy beginning? Help me understand this severe drop in CD4's.

Response from Dr. Young

Hello and thanks for your post.

I don't think that your lab reports portend the "beginning of the end" at all. If your viral load remains undetectable, I think that your HIV treatment is likely working fine.

It would be worth looking at both the CD4 absolute counts (as you have) and CD4 percentages-- do you see a similar decrease in CD4 percent or not? If not, this suggests that you have a decrease in your total white blood cell count rather than a global reduction in CD4s. It could also be that there is another factor (drug toxicity is one among very many) that could be contributing to the decrease the absolute count-- but rest assured that your level remains in the very normal level and not an indicator of any immediate risk.

I'd certainly speak to your healthcare provider about your concerns.

I hope this is helpful, please write back anytime.

BY



Previous
continue using trizivir?
Next
atripla and flu vaccin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement